Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

April 26th 2018
I’m going to Cuba in June and I was wondering what is traveller’s diarrhea and should I take something before going on vacation there?
Karina Savoie Pharmacist
Traveler’s diarrhea often occurs when someone ingests food that has been contaminated by bacteria. Here are some of the symptoms of severe traveler’s diarrhea:

-Fever
-Blood in stools
-More than 3 unformed stools in less than 24 hours (watery bowel movements)
-Severe abdominal cramps
-Vomiting

Before you leave, you should look into getting an antibiotic that will help treat traveler’s diarrhea until you return home. Book an appointment with your pharmacist to learn more about how to remain in good health while on your trip. Your pharmacist can prescribe this antibiotic and give you more information on how to prevent traveler’s diarrhea, such as taking probiotics, getting Dukoral, a drinkable vaccine, or using non-pharmacological means to avoid getting traveler’s diarrhea.


The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Karina Savoie suggests meeting with your pharmacist.